Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 2, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jan 17, 2012, 7:06 AM CST for Hamilton County, Wayne County, White County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 17, 2012, 7:06 AM CST (13:06 UTC)
- Expired
- Jan 17, 2012, 7:45 AM CST
- In force
- 39 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Hamilton County, IL, Wayne County, IL, White County, IL
The radar
The Evansville,IN radar (KVWX), 57 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
514 WUUS53 KPAH 171306 SVRPAH ILC065-191-193-171345- /O.NEW.KPAH.SV.W.0002.120117T1306Z-120117T1345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 706 AM CST TUE JAN 17 2012 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HAMILTON COUNTY IN SOUTH CENTRAL ILLINOIS... SOUTHERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS... NORTHWESTERN WHITE COUNTY IN SOUTHEAST ILLINOIS... * UNTIL 745 AM CST. * AT 705 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF BLUFORD... OR 12 MILES NORTHWEST OF MCLEANSBORO...AND MOVING EAST AT 60 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * LOCATIONS IN THE WARNED AREA INCLUDE... BELLE PRAIRIE CITY...SPRINGERTON...MILL SHOALS AND BURNT PRAIRIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3836 8815 3812 8815 3813 8871 3832 8870 TIME...MOT...LOC 1306Z 268DEG 50KT 3823 8865 WIND...HAIL 60MPH 0.88IN $$
1 follow-up statement
870
WWUS53 KPAH 171326
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
726 AM CST TUE JAN 17 2012
ILC065-191-193-171345-
/O.CON.KPAH.SV.W.0002.000000T0000Z-120117T1345Z/
WAYNE IL-WHITE IL-HAMILTON IL-
726 AM CST TUE JAN 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
HAMILTON AND SOUTHEASTERN WAYNE COUNTIES IN SOUTH CENTRAL ILLINOIS...
AND NORTHWESTERN WHITE COUNTY IN SOUTHEAST ILLINOIS UNTIL 745 AM
CST...
AT 722 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF ENFIELD...OR 10
MILES SOUTH OF FAIRFIELD...MOVING EAST AT 55 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.
LAT...LON 3822 8866 3834 8849 3836 8815 3812 8815
3813 8871
TIME...MOT...LOC 1325Z 268DEG 50KT 3824 8831
WIND...HAIL 60MPH 0.75IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 17, 5:50 AM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Jan 17, 5:50 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 550 AM CST TUE JAN 17 2012 .UPDATE... REVISED AVIATION DISCUSSION FOR 12Z TAFS. && .DISCUSSION... LINE OF THUNDERSTORMS AFFECTING LSX AREA IS IN ASSOCIATION WITH SURFACE LOW THAT WILL BE MOVING INTO CHICAGO/NW INDIANA AREA BY 12Z. THIS WILL TAKE THE LINE GENERALLY NORTH/EAST OF OUR FA...THOUGH IT MAY FLIRT WITH OUR NRN COUNTIES. NO WATCH FORTHCOMING AFTER COLLAB WITH SPC. STRONG AND GUSTY SLYS-SWLYS WILL CONTINUE TIL FROPA CAUSES WIND SHIFT WITH STILL STRONG AND GUSTY WINDS...THOUGH THEY APPEAR TO BE/REMAIN JUST BELOW ADVISORY CRITERIA. PROBABLY CAN EXPECT TO SEE APPROX 1/2 INCH TOTAL QPF ON AVERAGE AS COLD FRONT IS DRAGGED THRU MUCH OF FA BY 18Z. IT MAY TAKE LONGER INTO THE PM HOURS TO GET THRU THE FAR SOUTHEAST SO WE LINGERED THE CHANCE OF THUNDER THERE THRU PM HOURS/OR UNTIL THE FRONT MAKES PASSAGE. IT SHOULD BE OUT OF THE ENTIRE FA BY THIS EVENING. MUCH COLDER AIR INFILTRATES BEHIND THE FRONT AND SETTLES IN DURING THE TUE NIGHT-WED NIGHT TIME FRAME. TEMPS START TO MODERATE THURSDAY...AND THE NEXT CHANCE OF PCPN ENTERS THE FORECAST FRIDAY. FORTUNATELY IT LOOKS NOT TO GET REALLY GOING TIL PM HOURS OR LATER...AFTER BLAYER TEMPS HAVE WARMED SUFFICIENTLY...THOUGH WE INCLUDE A CHANCE OF FLURRIES/SPRINKLES IN THE COOLER AM HOURS AS WELL. PCPN ENDS WEST TO EAST FRI NIGHT AS THE SYSTEM DEPARTS. AFTER THAT THE MAIN CHALLENGE IN THE EXTENDED FORECAST IS THE SYSTEM THAT TAKES SHAPE EARLY NEXT WEEK. THE ECMWF IS MORE PROGRESSIVE THAN THE GFS BUT BOTH SUGGEST A HEALTHY STORM SYSTEM AFFECTS THE FA IN THE EARLY WORKWEEK AND THIS INCLUDES THE CHANCE OF THUNDER. && .AVIATION... A COLD FRONT WILL PASS ACROSS THE REGION THIS MORNING. A NARROW BAND OF SHOWERS AND THUNDERSTORMS IS FORECAST IMMEDIATELY ALONG AND AHEAD OF THE FRONT. SOUTH/SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST WITH FRONTAL PASSAGE. WINDS WILL REMAIN STRONG THROUGH THE DAY...15 TO 20 KNOTS SUSTAINED WITH GUSTS OF 25 TO 30 KNOTS. MVFR CEILINGS WILL PREVAIL THROUGH MOST OF THE DAY. A TREND TOWARDS DIMINISHING WINDS AND CLEARING SKIES IS EXPECTED THIS EVENING. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jan 17, 4:19 AM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 419 AM CST TUE JAN 17 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-181100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 419 AM CST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A CHANCE OF THUNDERSTORMS EXISTS TODAY BUT SEVERE WEATHER IS NOT EXPECTED. GUSTY SOUTH TO SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST WITH GUSTS NEAR 30 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER CHANCE OF THUNDERSTORMS IS FORECAST MONDAY BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jan 17, 4:09 AM CST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 409 AM CST TUE JAN 17 2012 ILZ075-171045- JEFFERSON IL- 409 AM CST TUE JAN 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON COUNTY IN SOUTH CENTRAL ILLINOIS UNTIL 445 AM CST... AT 405 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF WAMAC...OR 6 MILES WEST OF CENTRALIA...MOVING EAST NORTHEAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE IMPACTED INCLUDE... DIX... RURAL PORTIONS OF NORTHERN JEFFERSON COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jan 17, 4:40 AM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 440 AM CST TUE JAN 17 2012 ILZ076-171115- WAYNE IL- 440 AM CST TUE JAN 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS UNTIL 515 AM CST... AT 435 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF HELM...OR 13 MILES EAST OF SALEM...MOVING EAST AT 50 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH LOCALLY HEAVY RAIN. LOCATIONS THAT MAY BE IMPACTED INCLUDE... RINARD... MAINLY RURAL AREAS OF NORTHERN WAYNE COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Special weather statement, Jan 17, 6:20 AM CST, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 620 AM CST TUE JAN 17 2012 ILZ075-076-080-171300- JEFFERSON IL-PERRY IL-WAYNE IL- 620 AM CST TUE JAN 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WAYNE...PERRY AND JEFFERSON COUNTIES IN SOUTH CENTRAL ILLINOIS UNTIL 700 AM CST... AT 615 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ODIN TO SPARTA...AND MOVING EAST AT 55 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS THAT MAY BE IMPACTED INCLUDE... MOUNT VERNON...WOODLAWN...TAMAROA...CISNE...BLUFORD...DIX... JOHNSONVILLE...WALTONVILLE...NASON...INA...BONNIE AND KEENES. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Special weather statement, Jan 17, 6:41 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 641 AM CST TUE JAN 17 2012 ILZ084-MOZ076-171330- JACKSON IL-PERRY MO- 641 AM CST TUE JAN 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY IN SOUTHERN ILLINOIS...AND PERRY COUNTY IN SOUTHEAST MISSOURI UNTIL 730 AM CST... AT 637 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BREMEN TO KNOB LICK...AND MOVING EAST AT 50 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS OF TO 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS THAT MAY BE IMPACTED INCLUDE... PERRYVILLE...AVA...ELKVILLE...ALTENBURG...LITHIUM...SILVER LAKE... CAMPBELL HILL...LONGTOWN...VERGENNES...DOWELL...FROHNA AND GORHAM. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Special weather statement, Jan 17, 7:03 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 703 AM CST TUE JAN 17 2012 ILZ075>078-080>083-171345- EDWARDS IL-FRANKLIN IL-HAMILTON IL-JEFFERSON IL-PERRY IL-WABASH IL-WAYNE IL-WHITE IL- 703 AM CST TUE JAN 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...FRANKLIN...WAYNE... PERRY AND JEFFERSON COUNTIES IN SOUTH CENTRAL ILLINOIS...AND EDWARDS...WHITE AND WABASH COUNTIES IN SOUTHEAST ILLINOIS UNTIL 745 AM CST... AT 658 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF CISNE TO MOUNT VERNON TO WILLISVILLE...AND MOVING EAST AT 50 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS OF 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS THAT MAY BE IMPACTED INCLUDE... DU QUOIN...REND LAKE AREA...FAIRFIELD...CHRISTOPHER...BENTON... ALBION...MCLEANSBORO...CISNE...WAYNE CITY...SESSER...VALIER...WEST SALEM...WEST CITY...KEENES...NASON...BONNIE...SIMS...ST. JOHNS... JEFFERSONVILLE AND BELLE RIVE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 6:45 AM CST | Severe Thunderstorm Warning | PAH | Jefferson | 30 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.